My mother has been suffering with migraines for over 23 years. They started just after she gave birth to my brother. He was delivered by caesarean section and before they closed her up, they performed a tubal ligation. Soon after, she began to experience migraines once a month just before the start of her period. She tried many different prescription medications including Imitrex, which provided some but not complete relief. About 8 years ago, she underwent a hysterectomy, which she hoped would alleviate her migraine pain since they seemed to be related to her menstrual cycle. However, her migraines persist in a similar pattern occuring almost every month. She is not taking any hormone therapy. I am wondering what could be causing her migraines to continue, and were they even related to her menstrual cycle to begin with? Could her migrains have anything to do with the tubal ligation? Any insights would be appreciated.
Migraines can come from different places/reasons. Some get them from heredity. Some get them because they were injured and suffered nerve damage. Some get them from chemical changes in the body...
In my case, I'd had migraines since I was 12. But, my migraines changed severely after the birth of my first daughter. The neuro said that my body's chemistry just changed in some way that some how changed how I got my migraines and changed my triggers. I was never scent sensitive prior to having children. Once I had them, I became scent sensitive. I can walk next to someone wearing a type of perfume and 20 minutes later I've got to take a Relpax.
Because your mother developed hers after childbirth and they seem to be linked to her menstrual cycle/hormones... I bet hers are body chemistry related. At one point my neuro had suggested I take Amerge two or three days prior to that monthly time... and at the time I had so many triggers it didn't work for me. But people that get them regularly, like almost on schedule, they can take one of the more long-lasting, slow release triptans to try and hold off the onset of the migraine. She can also do a journal to see if there is a trigger that she can become aware of.
How are you?
The incidence of migraines is known to increase after tubal ligation. This is known as post tubal ligation syndrome. This syndrome includes heavy bleeding during menstruation, extreme mood swings, severe migraine headaches and insomnia.
Your mother can discuss this possibility with her doctor.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.